Six deaths spark drug warnings in South and West Yorkshire

Police probes into six deaths
Police probes into six deaths
0
Have your say

Six drug related deaths are now under investigation in South and West Yorkshire.

On Friday night, South Yorkshire Police revealed that probes were underway into four deaths in Barnsley all reported that day.

The force said the deaths - of three men aged 31, 33 and 40 and of a 47-year-old woman - could be related to the use of heroin.

Now, West Yorkshire Police has revealed that two men, aged 36 and 27, died the following day and are also believed to have taken drugs.

Both police forces have issued warnings to drug users.

Commenting on the South Yorkshire deaths, Temporary Chief Inspector Ian Proffitt, said: “We are very concerned. For four deaths to occur in similar circumstances in a small time period and in a relatively small geographical area is unusual.

“We are currently exploring to establish if they are linked to the strength or content of heroin being used locally.

“The public should exercise caution if they come into contact with controlled drugs, particularly heroin, or heroin derivatives.

"If you experience any unusual symptoms after taking drugs, seek medical attention immediately."

A 37-year old man and a 42-year-old man arrested on suspicion of being concerned in the supply of controlled drugs have been released pending further enquiries.

Commenting on the West Yorkshire deaths, Detective Chief Inspector Jim Dunkerley, said: "Enquiries remain ongoing into both these men's deaths. While we are awaiting full toxicology results we do believe these deaths are Class A drugs related.

"The force is aware of warnings issued by other forces in the Yorkshire and Humber region about unusually strong heroin or heroin derivatives potentially being in circulation, and given that, it seems prudent to issue a warning now to local drugs users.

"There is no information to suggest such drugs are in circulation here in West Yorkshire but, given the unusual circumstances of two suspected Class A drugs deaths in less than 24 hours, we are conducting enquiries.

"Taking Class A drugs is of course, extremely risky in itself, but we would urge users who experience unusual side effects from taking heroin or substitutes to seek medical help via 111 or in life threatening situations 999."